Thunderstorm Wind, Warren
- When
- July 31, 4:45 PM CST
- Where
- Warren County, Vicksburg
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.350, -90.883
Several trees and powerlines were blown down near U.S. Highway 27 and Grange Hall Road.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 31, 12:50 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT WED JUL 31 2002 REMNANTS OF THE SHORTWAVE ARE STILL EVIDENT ON THE IR...ALTHOUGH THE BAND OF CLOUDS THAT STRETCHED FROM THE NORTHEAST INTO WEST TEXAS HAVE DIMINISHED TODAY...OUTSIDE OF THE RAIN OVER AR/TN/MS. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF IT...NOT SURE WHETHER WIDESPREAD CONVECTION WILL DEVELOP THIS AFTERNOON. UNLESS CLOUDS ERODE A LITTLE MORE AND MORE CONVECTION DEVELOPS...WILL KEEP SCATTERED POPS AREAWIDE FOR TONIGHT. SOUNDINGS SHOW BEST INSTABILITY OVER SURROUND AREAS. SURFACE ANALYSIS SHOWS GOOD INSTABILITY ALONG THE RIVER AND WEST...WHERE THERE ARE MORE BREAKS IN THE CLOUDS. DEWPOINT VALUES REMAIN IN THE MID AND UPPER 70S...BUT THERE ARE NO OBVIOUS OLD BOUNDARIES OVER THE AREA. THE ACTIVITY OVER NORTH MS AND EAST AR IS A LITTLE MORE WIDESPREAD... JUST SLOW TO DEVELOP OVER THE CWA. THERE WERE A FEW LIGHTNING STRIKES...BUT MOST OF THE RADAR ACTIVITY APPEARS LIGHT. THERE WERE A FEW GOOD THUNDERSTORMS DEVELOPING...AS IT MOVED SOUTH INTO BETTER INSTABILITY...EXPECT STRONG STORMS TO REMAIN ISOLATED. WITH PW VALUES REMAINING AROUND 2 INCHES...EXPECT HEAVY RAIN WITH STRONG THUNDERSTORMS THIS EVENING. MORE SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WITH THE DISTURBANCE OFF THE LA/MS GULF COAST. THE ACTIVITY ASSOCIATED WITH THE SEABREEZE REMAINS ALONG AND OFF THE COAST. A FEW SHOWERS WERE MOVING INLAND...WITH ISOLATED SHOWERS JUST NOW MOVING INTO CWA. THE MODELS SHOW THE DISTURBANCE SLOWLY MOVING EAST AND BECOMING A CLOSED LOW AROUND SATURDAY. THE HIGH OFF THE ATLANTIC FORCES IT BACK INTO TEXAS AROUND MONDAY. WITH SHOWERS AND THUNDERSTORMS MOVING INTO CENTRAL AND SOUTH MISSISSIPPI AROUND MONDAY ALSO. WILL CONTINUE SCATTERED POPS FOR TONIGHT AND THURSDAY...GENERALLY CONTINUING THE CURRENT FORECAST. WILL NOT STRAY MUCH FROM GUIDANCE. TEMPS ARE REFLECTING CLOUDY SKIES AGAIN FOR THU. MAY SEE SOME SUN FRI/SAT WITH TEMPS BACK IN THE MID 90S. OTHERWISE 90S/70S TREND SHOULD CONTINUE. IN THE EXTENDED WILL NOT MAKE ANY MAJOR CHANGES. EXTENDED AVN STILL SHOWS THE HIGH OVER THE FOUR CORNERS MOVING INTO THE MIDWEST AROUND SATURDAY. THE LOW OVER THE GREAT LAKES SEEMS TO BRING A FRONT INTO THE MIDWEST AS THE UPPER HIGH MOVES IN...REASON FOR THE QPF OVER THE NORTH SATURDAY...WHILE SOME QPF REMAINS OVER THE SOUTH AND CENTRAL AS THE LOW STARTS TO RETREAT SATURDAY. THE HEAVIEST RAIN REMAINS OFF THE COAST. WILL CONTINUE ISOLATED POPS THROUGH THE EXTENDED. JAN 73/91/72/95/71 4422 MEI 72/89/71/93/72 4423 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT WED JUL 31 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS CAN BE EXPECTED WITH DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL BUT ONLY A FEW STORMS WILL BECOME SEVERE. THE PRIMARY SEVERE CONCERN WITH THESE WILL BE WIND GUSTS UP TO 60 MPH. THUNDERSTORMS WILL BE MORE NUMEROUS NORTH OF A LINE FROM JONESVILLE LOUISIANA TO NATCHEZ MISSISSIPPI TO JACKSON TO PHILADELPHIA. THUNDERSTORMS WILL REMAIN MORE ISOLATED OVER MUCH OF EAST AND SOUTHEAST MISSISSIPPI. AN UPPER LEVEL DISTURBANCE WILL SHIFT TO THE SOUTH ACROSS THE AREA THIS EVENING. THE AIR MASS OVER THE REGION IS UNUSUALLY MOIST AND STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. DEEP MOISTURE IN MID LEVELS OF THE ATMOSPHERE WILL HAMPER THE DEVELOPMENT OF DAMAGING DOWNBURSTS AND ONLY THE STRONGEST STORMS THIS AFTERNOON AND EVENING WILL RESULT IN DAMAGING WIND. HEAVY RAINFALL CAN BE EXPECTED WITH MOST STORMS AND MANY AREAS WILL SEE PONDING OF WATER OF ROADWAYS AND IN LOW LYING AREAS. STORMS WILL DIMINISH AFTER SUNSET AND MOST WILL END BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TONIGHT. ...FLOODING... DEEP MOISTURE IS CURRENTLY IN PLACE ACROSS THE REGION. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL BE SLOW MOVERS AND WILL HAVE THE POTENTIAL FOR TORRENTIAL RAINFALL. THE EFFECTS OF HEAVY RAINFALL AND SLOW MOVING CELLS WILL MEAN PROLONGED DOWNPOURS IN STRONGER STORMS. MANY AREAS...MAINLY NORTH OF A LINE FROM WINNSBORO LOUISIANA TO JACKSON MISSISSIPPI TO COLUMBUS...WILL SEE WATER PONDING ON ROADWAYS AND IN LOW LYING AREAS IN STRONGER STORMS. MOST HEAVY RAINFALL ACTIVITY WILL DIMINISH BY 9 PM AND MOST SHOWERS AND THUNDERSTORMS WILL END BY MIDNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Several trees and powerlines were blown down near U.S. Highway 27 and Grange Hall Road.
Two trees were blown down at State Road 471 and Stull Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308058, 5308059.